Alert archive / Texas / Wind Advisories in 2022
Wind Advisory 16, NWS Brownsville, TX
NWS Brownsville, TX issued this wind advisory at Apr 10, 2022, 7:07 PM CDT for 5 counties in Texas. It was in force for 113 min.
The area
The counties it named.
The facts
- Issued
- Apr 10, 2022, 7:07 PM CDT (00:07 UTC)
- Expired
- Apr 10, 2022, 9:00 PM CDT
- In force
- 113 min
- Issued by
- NWS Brownsville, TX
Counties Brooks County, TX, Cameron County, TX, Hidalgo County, TX, Kenedy County, TX, Willacy County, TX
The radar
The Brownsville radar (KBRO), 86 km from the middle of the area, began a volume at 00:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brownsville Intl, TX (KBRO), launched 00:00Z, 0.1 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 434 J/kg
- Mixed-layer CIN
- -537 J/kg
- Mixed-layer LCL
- 708 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 173 m²/s²
- 0-3 km storm-relative helicity
- 239 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
159 WWUS74 KBRO 110007 NPWBRO URGENT - WEATHER MESSAGE National Weather Service Brownsville TX 707 PM CDT Sun Apr 10 2022 TXZ250-251-253>255-351-353>355-451-454-455-110200- /O.EXP.KBRO.WI.Y.0014.000000T0000Z-220411T0000Z/ /O.NEW.KBRO.WI.Y.0016.220411T0007Z-220411T0200Z/ Brooks-Inland Kenedy-Southern Hidalgo-Inland Willacy- Inland Cameron-Coastal Kenedy-Northern Hidalgo-Coastal Willacy- Coastal Cameron-Kenedy Island-Willacy Island-Cameron Island- Including the cities of Falfurrias, Sarita, McAllen, Edinburg, Pharr, Mission, Weslaco, Raymondville, Brownsville, Harlingen, San Manuel, Port Mansfield, Port Isabel, Laguna Vista, South Padre Island, and Boca Chica Beach 707 PM CDT Sun Apr 10 2022 ...WIND ADVISORY IN EFFECT UNTIL 9 PM CDT THIS EVENING... * WHAT...South winds 20 to 30 mph with gusts up to 40 mph. * WHERE...Portions of Deep South Texas. * WHEN...Until 9 PM CDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
1 follow-up statement
395 WWUS74 KBRO 110205 NPWBRO URGENT - WEATHER MESSAGE National Weather Service Brownsville TX 905 PM CDT Sun Apr 10 2022 TXZ250-251-253>255-351-353>355-451-454-455-110315- /O.EXP.KBRO.WI.Y.0016.000000T0000Z-220411T0200Z/ Brooks-Inland Kenedy-Southern Hidalgo-Inland Willacy- Inland Cameron-Coastal Kenedy-Northern Hidalgo-Coastal Willacy- Coastal Cameron-Kenedy Island-Willacy Island-Cameron Island- Including the cities of Falfurrias, Sarita, McAllen, Edinburg, Pharr, Mission, Weslaco, Raymondville, Brownsville, Harlingen, San Manuel, Port Mansfield, Port Isabel, Laguna Vista, South Padre Island, and Boca Chica Beach 905 PM CDT Sun Apr 10 2022 ...WIND ADVISORY HAS EXPIRED... Winds continue to diminish across Deep South Texas and the Rio Grande Valley late this evening. Therefore, the Wind Advisory has been allowed to expire. Expect breezy southeast winds of 15 to 25 mph with higher gusts to continue across area for the few hours. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this wind advisory went out at Apr 10, 7:04 PM CDT, 3 minutes earlier.
Area forecast discussion, Apr 10, 7:04 PM CDT, 3 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Brownsville TX
704 PM CDT Sun Apr 10 2022
.DISCUSSION...Breezy to windy conditions prevail across Deep South
Texas early this evening. The latest BRO sounding indicate south-
southeast winds of 46 knots around 1500 feet. Surface observations
continue to show robust winds around 30 to 40 mph with higher
gusts. Have decided to extend the Wind Advisory through 9 PM this
evening. Winds are expected to gradually weaken through the rest
of this evening but will remain rather breezy through the overnight
hours.
&&
.DISCUSSION...Updated for latest aviation discussion below.
&&
.AVIATION...Breezy to windy conditions prevail across Deep South
Texas and the Rio Grande Valley early this evening. A mix of MVFR
and VFR ceilings are expected through late this evening with
prevailing MVFR ceilings developing overnight. Winds will gradually
weaken through the evening but should remain breezy overnight at
around 20 kts. Breezy to windy conditions are expected on Monday
with VFR conditions developing mid to late morning.
&&
.PREV DISCUSSION... /issued 342 PM CDT Sun Apr 10 2022/
SHORT TERM (Tonight through Monday Night): Very windy day across
the Deep South Texas today especially east of I-69C near the
coast. Gusts have briefly reached 50 mph for BRO and HRL but winds
weren't quite strong enough to issue a High Wind Warning today.
Though, the Wind Advisory did very much verify. High temperatures
will climb into the upper 80s and lower 90s while tonight's lows
will be in the 60s and 70s with breezy southerly winds and
overcast skies.
Tomorrow won't be as windy but will still be breezy due to a surface
level low pressure system moving through northern Texas. Though, the
mid levels seem to straighten out and give us zonal flow through the
end of the Short Term period. Due to the decoupling of the troughs,
we may be just slightly shy of Wind Advisory criteria for the
coastal counties. Have decided to not issue one at this time but it
may be needed if winds intensify. Highs tomorrow will be slightly
warmer than today with lower 100s west of I-69C and upper 90s to the
east.
High Risk of rip currents should diminish by tomorrow evening as
winds and seas begin to relax. The hazard should be able to expire
at 7 PM as planned. Monitored inundation levels and no coastal
flooding was occurring at this time.
LONG TERM (Tuesday through Sunday): Mid/upper-level large scale
trough will swing eastward over the Rockies and Plains Tuesday and
into Wednesday. Deterministic models show an embedded shortwave
trough moving over South Texas Tuesday morning/afternoon. Enough
moisture and lift associated with this shortwave may produce
a few showers and thunderstorms for the area, though best chances
are expected to occur over the Northern Ranchlands and points
northward. As the larger scale trough continues to shift eastward
beyond Wednesday, quasi-zonal flow will set up for much of the
Southern CONUS. Meanwhile, weak ridging over the western Caribbean
will begin to gradually retrograde westward over the Bay of
Campeche by midweek, eventually parking itself over central
Mexico by next weekend.
At the surface, an area of low pressure will develop and deepen
across the Central Plains starting Tuesday morning as the
aforementioned mid-level trough advects over the Rockies. This
will cause another breezy day on Tuesday, with speeds flirting
with Wind Advisory levels during the daytime near the coast. The
surface low will drag a very weak and ill-defined cold front
through the state Wednesday. Compressional heating is expected to
occur ahead of the cold front on Wednesday as a dryline moves
through the western counties in the afternoon. This will spike
temperatures into the triple digits for majority of the area,
especially west of I-69C. The front should push through the BRO
CWA Wednesday night, but a few models have the front stalling
across or just north of the BRO CWA by Thursday morning. Better
details on the front in later forecast updates.
The stalled front is forecast to lift northward as a warm front
on Friday morning. Guidance is fairly confident that isolated to
scattered showers and perhaps a few thunderstorms may develop
along the warm front. So, maintained isolated chances of showers
and thunderstorms Friday morning along the frontal boundary.
Beyond Friday, conditions will trend warmer and breezy into next
weekend.
MARINE (Tonight through Monday Night): Adverse marine conditions
to continue tomorrow due to moderate winds and seas which
prompted the extension of the SCA for the Gulf Waters (0-60nm)
until noon Monday. Then, winds and seas will calm for the
remainder of the Short Term period with SCEC most likely to
replace the SCA.
Tuesday through Saturday: Adverse marine conditions are expected
to continue through the upcoming week, with Small Craft
Advisories likely needing to be continued into Wednesday and
possibly into Thursday. Expect moderate to briefly strong
southerly to southeasterly flow nearly every day, with elevated
seas. Some improvement is possible Friday and Saturday.
FIRE (Tonight through Monday Night): Have issued a Fire Weather
Watch for Monday from 1 PM to 7 PM due to moderate winds and low
RH values. Decided to only include the Brush Country and Upper
Valley in the Fire Weather Watch due to lower RH values in the 20
to 30 percent range west of I-69E. Winds may be slightly under
criteria at 10 to 15 mph in some places but the potential for
rapid wildfire growth will still be present.
Wednesday: Potential for critical fire weather concerns will
occur again on Wednesday, especially west of I-69C, as a dryline
pushes eastward across Zapata, Jim Hogg, Starr, and possibly as
far east as Hidalgo/Brooks Counties. Relative humidity values
will plummet below 20 percent and possibly into the single digits
across Zapata County during the afternoon hours. Temperatures are
also expected to soar above 100 degrees across these counties.
Winds will turn northerly and increase between 15 and 25 mph, with
gusts around 30 mph.
Burning of any kind should be avoided the next several days.
&&
.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL 71 85 71 87 / 10 0 0 10
BROWNSVILLE 72 92 73 89 / 10 0 0 10
HARLINGEN 71 94 72 91 / 10 0 0 10
MCALLEN 71 99 73 96 / 10 0 10 10
RIO GRANDE CITY 69 101 71 101 / 10 0 10 10
SOUTH PADRE ISLAND 71 77 71 77 / 10 0 0 10
&&
.BRO WATCHES/WARNINGS/ADVISORIES...
TX...High Rip Current Risk through Monday evening for TXZ451-454-455.
Wind Advisory until 9 PM CDT this evening for TXZ250-251-253>255-
351-353>355-451-454-455.
Red Flag Warning until 7 PM CDT this evening for TXZ248>250-252-
253-353.
Fire Weather Watch from Monday afternoon through Monday evening
for TXZ248>250-252-253-353.
GM...Small Craft Advisory until 1 PM CDT Monday for GMZ130-132-135-
150-155-170-175.
&&
This product is also available on the web at:
https://weather.gov/rgv
63-KCHazardous weather outlook, Apr 10, 5:45 PM CDT, 1 hour 22 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Brownsville TX 545 PM CDT Sun Apr 10 2022 TXZ248>255-351-353>355-451-454-455-112245- Zapata-Jim Hogg-Brooks-Inland Kenedy-Starr-Southern Hidalgo- Inland Willacy-Inland Cameron-Coastal Kenedy-Northern Hidalgo- Coastal Willacy-Coastal Cameron-Kenedy Island-Willacy Island- Cameron Island- 545 PM CDT Sun Apr 10 2022 This Hazardous Weather Outlook is for portions of Deep South Texas. .DAY ONE...Tonight A Wind Advisory is in effect for all of Cameron, Willacy, Kenedy, Brooks and Hidalgo counties until 7 PM this evening. A Red Flag Warning remains in effect through 7 PM today across Zapata, Starr, Jim Hogg, Brooks and Hidalgo Counties due to enhanced wildfire growth and spread potential. There is a high risk of rip currents along area beaches. .DAYS TWO THROUGH SEVEN...Monday through Saturday Elevated rip current risk from Monday through Friday. A Fire Weather Watch is in effect 1 PM to 7 PM Monday for Hidalgo, Starr, Zapata, Jim Hogg and Brooks Counties. Enhanced wildfire growth and spread potential and elevated fire weather concerns will continue Monday through Thursday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. GMZ130-132-135-150-155-170-175-112245- Laguna Madre from the Port of Brownsville to the Arroyo Colorado- Laguna Madre from the Arroyo Colorado To 5 NM north of Port Mansfield TX- Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX- Gulf waters from Port Mansfield to the Rio Grande out 20 nm- Gulf waters from Baffin Bay to Port Mansfield out 20 nm- Gulf waters from Port Mansfield to the Rio Grande extending from 20 to 60 nm- Gulf waters from Baffin Bay to Port Mansfield extending from 20 to 60 nm- 545 PM CDT Sun Apr 10 2022 This Hazardous Weather Outlook is for portions of The Gulf of Mexico and The Laguna Madre. .DAY ONE...Tonight Small Craft Advisories remain in effect for the Laguna Madre and the Gulf waters through tonight. .DAYS TWO THROUGH SEVEN...Monday through Saturday Small Craft Advisories remain in effect for the Laguna Madre and the Gulf waters through 1 PM Monday afternoon. Small Craft advisory conditions will be possible for portions or all the lower Texas coast Monday afternoon into Friday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
The office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 11, 6:17 AM CDT | Special Marine Warning | BRO | 43 min | |
| Apr 11, 2:40 PM CDT | Fire Weather Watch | BRO | Brooks, Hidalgo, Jim Hogg, Starr, Zapata | 24 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.